MAUDE Adverse Event Report: BECTON DICKINSON INFUSION THERAPY SYSTEMS INC. Insyte AUTOGUARD; Peripheral IV Catheters

BECTON DICKINSON INFUSION THERAPY SYSTEMS INC. Insyte AUTOGUARD; Peripheral IV Catheters
Catalog Number 381023
Medical Device Problem Code Material Twisted/Bent (2981)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/22/2026
Type of Reportable Event Malfunction
Event or Problem Description
It was determined through the investigation that bd insyte autog bc global needle was damaged or defective.Customer report: t was reported that "the tip of the catheter needle became deformed during the patient's infusion" actions taken at the healthcare facility to manage the patient: the faulty device was removed.Another device was used.Response received on:7/27/2026 when was the defect identified? during or after use.
 
Additional Manufacturer Narrative
This mdr is the result of an investigation finding: investigation results two photographs and one retracted insyte autoguard needle were provided for investigation.Our quality engineer inspected the sample and photographs submitted for evaluation.Examination of the returned device found that the needle was bent at the flash notch.The remaining wall thickness at the notch was found to be out of specification, which was identified as a likely contributing factor to the reported damage.The findings indicated that the reported condition appeared to be associated with manufacturing.The appropriate manufacturing personnel have been notified.A review of risk management documentation was performed and indicated that the potential risk associated with the reported event had been assessed appropriately.

Brand Name
Insyte AUTOGUARD
Common Device Name
Peripheral IV Catheters
Manufacturer (Section D)
BECTON DICKINSON INFUSION THERAPY SYSTEMS INC.
9450 south state street
sandy UT 84070
Manufacturer (Section G)
BECTON DICKINSON INFUSION THERAPY SYSTEMS INC.
9450 south state street
sandy UT 84070
Manufacturer Contact
helen cox (mdr)
75 north fairway drive
vernon hills, IL 60061
+1(847)393-5694
MDR Report Key50933033
Report Number1710034-2026-01048
Device Sequence Number9734419
Product Code FOZ
UDI-Device Identifier00382903810239
UDI-Public(01)00382903810239
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K251654
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 09/29/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number381023
Device Lot NumberUnknown
Was Device Available for Evaluation? Yes
Date Returned to Manufacturer09/14/2026
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/24/2026
Initial Report FDA Received Date09/29/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown